Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Guide to DXM
in Non-Prescription Drugs
by Erowid
v 1.6 - Jun 15, 2004
This document is out of date. In the mid 2000's, the U.S. DEA and FDA coordinated to remove pseudoephedrine and phenylpropanolamine (PPA) from most cough and cold products on the market. This document reflects product contents from before this change. Many products kept the same name and general formulation, replacing ephedrine/pseudoephedrine/phenylpropanolamine with another chemical (often phenylephrine).
INTRODUCTION
For those who choose to use DXM recreationally, it is extremely important to pay attention to the active ingredients list of the brand they choose to use. People knowledgeable in the field recommend that only products containing DXM alone (sometimes listed as 'Dextromethorphan hydrobromide') in the Active Ingredients list should be used.

The Active Ingredients list on the side of pharmaceutical products will include all ingredients which may have a strong effect on the mind or body. While some ingredients shown in an Active Ingredients lists may have recreational potential at higher-than-recommended dosages, others may be deadly. It is extremely important to know which is which. Never use a product recreationally which contains an Active Ingredient which you are not familiar with. Users should be familiar with each ingredient's possible side-effects, likelihood of allergic reaction, dose range, and overdose symptoms.

Most products will also include an Inactive Ingredients list. In general, substances in this list will have little effect on the mind or body. One exception to this is Sorbitol, a sugar substitute used in diet foods. See below for more details.

Below are two lists. The first describes some of the most common ingredients found in combination with DXM in over-the-counter products, and lists possible side effects and health hazards from ingesting high doses of these ingredients. Second is a list of more than 80 non-prescription medications containing various forms of DXM. Listed are the active ingredients (as of 2001) and any relevant notes or cautions. Be aware that over time, companies may change what chemicals are in a product. Always read the label.




SPECIAL WARNING - Coricidin Cough and Cold
There are many over-the-counter products which contain DXM. Most contain additional active ingredients which are best avoided at high doses. The higher the dose, the more likely problems are. One product which has caused problems for many people is Coricidin Cough and Cold which contains DXM and Chlorpheniramine Maleate. If you are using DXM recreationally, avoid using Coricidin Cough and Cold as your DXM source. We have collected a few reports specifically about people's experiences with Coricidin.



INGREDIENTS
  • Acetaminophen
    • High doses of Acetaminophen can cause serious liver damage and possibly death. Symptoms of overdose may include bloody, black, or tarry stool; bloody or cloudy urine; pain in lower back and/or side; sores, ulcers, or white spots on lips or in mouth; sore throat; or unusual bleeding or bruising.
    • We have seen recommendations that no more than 4000 mg of acetaminophen be taken in a day (and no more than 2600 mg/day for long-term use).
    • ReadersDigestHealth.com

  • Aspirin
    • Symptoms of overdose may include rapid breathing, difficulty swallowing, ringing in the ears or loss of hearing, bloody urine, diarrhea, nausea, dizziness, fever, swelling of eyelids, face or lips, and convulsions.
    • Toxic Aspirin overdoses can be seen beginning at 150-300 mg/kg (10,000 mg for a person weighing 160 lb).
    • HealthCentral.com

  • Chlorpheniramine Maleate
    • High doses of Chlorpheniramine Maleate (CPM) can cause severe and life-threatening symptoms including seizures; shortness of breath or troubled breathing; weakness; loss of consciousness; severe dryness of mouth, nose, or throat; bleeding from skin, mouth, eyes, rectum, and vagina; and possibly death.
    • We have seen recommendations that no more than 24 mg of CPM be taken in a day.
    • Medline Plus Chlorpheniramine
    • Search PubMed
    • See Experiences with CPM Containing DXM Products

  • Guaifenesin
    • High doses of Guaifenesin can cause severe nausea and vomiting.
    • MedlinePlus

  • Pseudoephedrine (Hydrochloride)
    • High doses of pseudoephedrine can cause irregular heartbeat, headaches, difficulty breathing, anxiety, and seizures. Though some people use pseudoephedrine recreationally, there is too much pseudoephedrine in these products to use them as a source for DXM.
    • Medline Plus
    • Search PubMed
  • Sorbitol
    • Sorbitol is a sugar substitute that is used in some "sugar-free" brands of cough syrup. High doses of Sorbitol (between 10 and 50 grams) can cause gastrointestinal distress from mild discomfort to severe diarrhea.
    • MedlinePlus




DXM CONTAINING PRODUCTS (OVER-THE-COUNTER)
  1. Alka-Seltzer Plus Cold & Cough Medicine
    by Miles Consumer
    Active Ingredients (per tablet):
    • Aspirin 325 mg,
    • Chlorpheniramine Maleate 2 mg,
    • Phenylpropanolamine Bitartrate 20 mg,
    • DXM HBr 10 mg.
    Notes: In water the aspirin is converted into its soluble ionic form, sodium acetylsalicylate.


  2. Alka-Seltzer Plus Cold & Cough Medicine Liqui-Gels
    by Miles Consumer
    Active Ingredients (per softgel):
    • DXM HBr 10 mg,
    • Chlorpheniramine Maleate 2 mg,
    • Pseudoephedrine HCl 30 mg,
    • Acetaminophen 250 mg.
    Notes: Not recommended because of Acetaminophen. The Chlorpheniramine Maleate is an antihistamine and the Pseudoephedrine HCl is a nasal decongestant.


  3. Alka-Seltzer Plus Night-Time Cold Medicine
    by Miles Consumer
    Active Ingredients (per tablet):
    • Aspirin 500 mg,
    • Doxylamine Succinate 6.25 mg,
    • Phenylpropanolamine
    • Bitartrate 20 mg,
    • DXM HBr 15 mg.
    Notes: In water the aspirin is converted into its soluble ionic form, sodium acetylsalicylate. Doxylamine Succinate is an antihistamine.


  4. Alka-Seltzer Plus Night-Time Cold Medicine Liqui-Gels
    by Miles Consumer
    Active Ingredients (per softgel):
    • DXM HBr 10 mg
    • Doxylamine Succinate 6.25 mg,
    • Pseudoephedrine HCl 30 mg,
    • Acetaminophen 250 mg.


  5. Benylin Adult Formula Cough Suppressant
    by WARNER WELLCOME
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 15 mg.


  6. Benylin Expectorant
    by WARNER WELLCOME
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 5 mg,
    • Guaifenesin 100 mg.
    Notes: Guaifenesin may cause nausea in high doses.


  7. Benylin Multisymptom
    by WARNER WELLCOME
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 5 mg,
    • Pseudoephedrine HCl 15 mg,
    • Guaifenesin 100 mg.


  8. Benylin Pediatric Cough Suppressant
    by WARNER WELLCOME
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 7.5 mg.


  9. Buckley's Mixture [DM]
    by W.K. Buckley
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 12.5 mg
    Note: In Canada, Buckley's DM contains DXM, their main product "Buckley's Mixture" does not contain any DXM in Canada. Note: in a sugar-free base. Buckley's Mixture [DM] contains several herbal ingredients which may not be appropriate for high-dose use. Ammonium Carbonate,Potassium Bicarbonate,Menthol, & Camphor.
    Note: Manufactured by Buckley's.

  10. Cerose DM
    by Wyeth-Ayerst
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 15 mg,
    • Chlorpheniramine Maleate 4 mg,
    • Phenylephrine HCl 10 mg,
    • Alcohol 2.4%.


  11. Cheracol-D Cough Formula
    by Roberts
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 10 mg,
    • Guaifenesin 100 mg,
    • Alcohol 4.75%.


  12. Cheracol Plus Cough Syrup Multisymptom Cough/Cold Formula
    by Roberts
    Active Ingredients (per tablespoonful/15mL):
    • DXM HBr 20 mg,
    • Phenylpropanolamine HCl 25 mg,
    • Chlorpheniramine Maleate 4 mg,
    • Alcohol 8%.


  13. Children's Vicks NyQuil Cold/Cough Relief
    by Procter & Gamble
    Active Ingredients (per tablespoonful/15mL):
    • DXM HBr 15 mg,
    • Chlorpheniramine Maleate 2 mg,
    • Pseudoephedrine HCl 30 mg.


  14. Comtrex Multi-Symptom Cold Reliever Tablets/Caplets
    by Bristol-Myers Products
    Active Ingredients (per tablet):
    • Acetaminophen 500 mg,
    • Pseudoephedrine HCl 30 mg,
    • Chlorpheniramine Maleate 2 mg,
    • DXM HBr 15 mg.


  15. Comtrex Multi-Symptom Cold Reliever Liqui-Gels
    by Bristol-Myers Products
    Active Ingredients (per softgel):
    • Acetaminophen 500 mg,
    • Phenylpropanolamine HCl 12.5 mg,
    • Chlorpheniramine Maleate 2 mg,
    • DXM HBr 15 mg.


  16. Comtrex Multi-Symptom Cold Reliever Liquid
    by Bristol-Myers Products
    Active Ingredients (per fl. ounce):
    • Acetaminophen 1000 mg,
    • Pseudoephedrine HCl 60 mg,
    • Chlorpheniramine Maleate 4 mg,
    • DXM HBr 30 mg.


  17. Comtrex Multi-Symptom Non-Drowsy Caplets
    by Bristol-Myers Products
    Active Ingredients (per caplet):
    • Acetaminophen 500 mg,
    • Pseudoephedrine HCl 30 mg,
    • DXM HBr 15 mg.


  18. Comtrex Multi-Symptom Non-Drowsy Liquid-Gels
    by Bristol-Myers Products
    Active Ingredients (per softgel):
    • Acetaminophen 500 mg,
    • DXM HBr 15 mg, 12.5 mg.


  19. Contac Day & Night Cold/Flu Caplets
    by SmithKline Beecham Consumer
    Active Ingredients (per day caplet):
    • Acetaminophen 650 mg,
    • Pseudoephedrine HCl 60 mg,
    • DXM HBr 30 mg.
    Active Ingredients (per night caplet):
    • Acetaminophen 650 mg,
    • Pseudoephedrine HCl 60 mg,
    • Diphenhydramine HCl 50 mg.


  20. Contac Severe Cold and Flu Formula Caplets
    by SmithKline Beecham Consumer
    Active Ingredients (per caplet):
    • Phenylpropanolamine 12.5 mg,
    • Chlorpheniramine Maleate 2 mg,
    • Acetaminophen 500 mg, DXM HBr 15 mg.


  21. Contac Severe Cold & Flu Non-Drowsy
    by SmithKline Beecham Consumer
    Active Ingredients (per caplet):
    • Pseudoephedrine HCl 30 mg,
    • Acetaminophen 325 mg,
    • DXM HBr 15 mg.


  22. Coricidin Cough & Cold Tablets
    by Schering-Plough HealthCare
    Active Ingredients (per tablet):
    • Chlorpheniramine Maleate 4 mg,
    • DXM HBr 30 mg.
    Note: This is one of the more problamatic products as some people have very strong reactions to chlorpheniramine maleate. There have been several reports of significant negative reactions (including fatalities) to this product when taken in high doses.


  23. Cough X Lozenges
    by Ascher
    Active Ingredients (per lozenge):
    • DXM HBr 5 mg,
    • Benzocaine 2 mg.


  24. Creomulsion Cough Medicine Adult Formula
    Active Ingredients: (per teaspoonful/5mL):
    • DXM HBr 20 mg,
    • Alcohol 1.4%
    Other ingredients:
    • Beechwood Creosote, Ipecac , Menthol
    Notes: This product contains ipecac which could induce vomiting at high doses.


  25. CVS Tussin Maximum Strength Cough
    Active Ingredients: (per teaspoonful/5mL):
    • DXM HBr 15 mg,
    • Alcohol 1.4%


  26. CVS Tussin Maximum Strength Cough & Cold
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 15 mg,
    • Pseudoephedrine HCl 30 mg


  27. Delsym Extended-Release Suspension
    by Fisons
    Active Ingredients (per teaspoonful/5mL):
    • DXM Polistirex
    Notes: DXM Polistirex is a different form than DXM Hydrobromide. Contains DXM Polistirex equivalent to approx 30 mg of DXM HBr.
    Not Recommended


  28. DexAlone
    by DexAlone
    Active Ingredients (per gelcap):
    • DXM Hydrobromide (30 mg)
    Notes: Manufactured by DexGen


  29. Dimetapp DM Elixir
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Brompheniramine Maleate 2 mg,
    • Phenylpropanolamine HCl 12.5 mg,
    • DXM HBr 10 mg.


  30. Dorcol Children's Cough Syrup
    by Sandoz Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Pseudoephedrine HCl 15 mg,
    • Guaifenesin 50 mg,
    • DXM HBr 5 mg.


  31. Drixoral Cough Liquid Caps
    by Schering-Plough HealthCare
    Active Ingredients (per softgel):
    • DXM HBr 30 mg.


  32. Drixoral Cough + Congestion Liquid Caps
    by Schering-Plough HealthCare
    Active Ingredients (per softgel):
    • DXM HBr 30 mg,
    • Pseudoephedrine HCl 60 mg.


  33. Drixoral Cough + Fever
    by Schering-Plough HealthCare
    Active Ingredients (per softgel):
    • Acetaminophen
    • DXM HBr


  34. Drixoral Cough + Sore Throat Liquid Caps
    by Schering-Plough HealthCare
    Active Ingrediens (per softgel):
    • DXM HBr 15 mg,
    • Acetaminophen 325 mg.


  35. Novahistine DMX
    by SmithKline Beecham Consumer
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 10 mg,
    • Guaifenesin 100 mg,
    • Pseudoephedrine HCl 30 mg.


  36. PediaCare Cough-Cold Liquid
    by McNeil Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Chlorpheniramine Maleate 1 mg,
    • Pseudoephedrine HCl 15 mg,
    • DXM HBr 5 mg.


  37. PediaCare Night Rest Cough-Cold Liquid
    by McNeil Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Chlorpheniramine Maleate 1 mg,
    • Pseudoephedrine HCl 15 mg,
    • DXM HBr 7.5 mg.


  38. Pediatric Vicks 44d Dry Hacking Cough & Head Congestion
    by Procter & Gamble
    Active Ingredients (per tablespoonful/15mL):
    • DXM HBr 15 mg,
    • Pseudoephedrine HCl 30 mg.


  39. Pediatric Vicks 44e Chest Cough & Chest Congestion
    by Procter & Gamble
    Active Ingredients (per tablespoonful/15mL):
    • DXM HBr 10 mg,
    • Guaifenesin 100 mg.


  40. Pediatric Vicks 44m Cough & Cold Relief
    by Procter & Gamble
    Active Ingredients (per tablespoonful/15mL):
    • DXM HBr 15 mg,
    • Pseudoephedrine HCl 30 mg,
    • Chlorpheniramine Maleate 2 mg.


  41. Robitussin Cold & Cough Liqui-Gels
    by A.H. Robins Consumer
    Active Ingredients (per softgel):
    • Guaifenesin 200 mg,
    • Pseudoephedrine HCl 30 mg,
    • DXM HBr 10 mg.


  42. Robitussin CoughGels
    by Wyeth Consumer Healthcare
    Active Ingredients (per softgel):
    • DXM HBr 15 mg.
    Notes: Product home page: Robitussin CoughGels.


  43. Robitussin Maximum Strength Cough Suppressant
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 15 mg.


  44. Robitussin Maximum Strength Cough & Cold
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 15 mg,
    • Pseudoephedrine HCl 30 mg.


  45. Robitussin Pediatric Cough & Cold Formula
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 7.5 mg,
    • Pseudoephedrine HCl 15 mg.


  46. Robitussin Pediatric Cough Suppressant
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 7.5 mg.


  47. Robitussin-CF
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Guaifenesin 100 mg,
    • Phenylpropanolamine HCl 12.5 mg,
    • DXM HBr 10 mg.


  48. Robitussin-DM
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Guaifenesin 100 mg,
    • DXM HBr 10 mg.


  49. Robitussin Honey Cough
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 10 mg.


  50. Robitussin Maxiumum Strength Cough
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 15 mg.


  51. Robitussin Maxiumum Strength Cough & Cold
    by A.H. Robins Consumer
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 15 mg.
    • Pseudoephedrine HCl 30 mg.


  52. Sucrets 4-Hour Cough Suppressant
    by SmithKline Beecham Consumer
    Active Ingredients (per lozenge):
    • DXM HBr 15 mg.


  53. Sucrets 8-Hour Cough Suppressant
    by SmithKline Beecham Consumer
    Active Ingredients (per lozenge):
    • DXM HBr 10 mg. (unconfirmed)


  54. Sudafed Cold & Cough LiquidCaps
    by WARNER WELLCOME
    Active Ingredients (per softgel):
    Acetaminophen 250 mg,
    • DXM HBr 10 mg,
    • Guaifenesin 100 mg,
    • Pseudoephedrine HCl 30 mg.


  55. Sudafed Cough Syrup
    by WARNER WELLCOME
    Active Ingredients (per teaspoonful/5mL):
    • Pseudophedrine HCl 15 mg,
    • DXM HBr 5 mg,
    • Guaifenesin 100 mg.


  56. Sudafed Severe Cold Formula Caplets
    by WARNER WELLCOME
    Active Ingredients (per caplet):
    • Acetaminophen 500 mg,
    • DXM HBr 15 mg,
    • Pseudoephedrine HCl 30 mg.


  57. Sudafed Severe Cold Formula Tablets
    by WARNER WELLCOME
    Active Ingredients (per tablet):
    • Acetaminophen 500 mg,
    • DXM HBr 15 mg,
    • Pseudoephedrine HCl 30 mg.


  58. Theraflu Flu, Cold & Cough Medicine
    by Sandoz Consumer
    Active Ingredients (per packet):
    • Acetaminophen 650 mg,
    • Pseudophedrine HCl 60 mg,
    • Chlorpheniramine Maleate 4 mg,
    • DXM HBr 20 mg.


  59. Theraflu Maximum Strength Nighttime Flu, Cold & Cough Medicine
    by Sandoz Consumer
    Active Ingredients (per packet):
    • Acetaminophen 1000 mg,
    • DXM HBr 30 mg,
    • Pseudophedrine HCl 60 mg,
    • Chlorpheniramine Maleate 4 mg.


  60. Theraflu Maximum Strength Non-Drowsy Formula Flu, Cold & Cough Medicine
    by Sandoz Consumer
    Active Ingredients (per packet):
    • Acetaminophen 1000 mg,
    • DXM HBr 30 mg,
    • Pseudoephedrine HCl 60 mg.


  61. Theraflu Maximum Strength Non-Drowsy Formula Caplets
    by Sandoz Consumer
    Active Ingredients (per caplet):
    • Acetaminophen 500 mg,
    • DXM HBr 15 mg,
    • Pseudophedrine HCl 30 mg.


  62. Triaminic AM Cough and Decongestant Formula
    by Sandoz Consumer
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 7.5 mg,
    • Pseudoephedrine HCl 15 mg.


  63. Triaminic Nite Light Nighttime Cough and Cold Medicine
    for Children
    by Sandoz Consumer Active Ingredients (per teaspoonful/5mL):
    • Pseudoephedrine HCl 15 mg,
    • Chlorpheniramine Maleate 1 mg,
    • DXM HBr 7.5 mg.
    Notes: In a palatable, grape-flavored, alcohol-free liquid.

  64. Triaminic Sore Throat Formula
    by Sandoz Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Acetaminophen 160 mg,
    • DXM HBr 7.5 mg,
    • Pseudoephedrine HCl 15 mg.
    Notes: In a palatable, grape-flavored, alcohol-free liquid.


  65. Triaminic-DM Syrup
    by Sandoz Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Phenylpropanolamine HCl 6.25 mg,
    • DXM HBr 5 mg.
    Notes: In a palatable, berry-flavored, alcohol-free liquid.


  66. Triaminicol Multi-Symptom Cold Tablets
    by Sandoz Consumer
    Active Ingredients (per tablet):
    • Phenylpropanolamine HCl 12.5 mg,
    • Chlorpheniramine Maleate 2 mg,
    • DXM HBr 10 mg.


  67. Triaminicol Multi-Symptom Relief
    by Sandoz Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Phenylpropanolamine HCl 6.25 mg,
    • Chlorpheniramine Maleate 1 mg,
    • DXM HBr 5 mg.
    Notes: In a palatable, cherry-flavored, alcohol-free liquid.


  68. Children's TYLENOL Cold Plus Cough Multi-Symptom Tablets
    by McNeil Consumer
    Active Ingredients (per tablet):
    • Acetaminophen 80 mg,
    • Chlorpheniramine Maleate 0.5 mg,
    • DXM HBr 2.5 mg,
    • Pseudoephedrine HCl 7.5 mg.
    Notes: Chewable cherry-flavored tablets.


  69. Children's TYLENOL Cold Plus Cough Multi-Symptom Liquid
    by McNeil Consumer
    Active Ingredients (per teaspoonful/5mL):
    • Acetaminophen 160 mg,
    • Chlorpheniramine Maleate 1 mg,
    • DXM HBr 5 mg,
    • Pseudoephedrine HCl 15 mg.
    Notes: Cherry-flavored, alcohol-free liquid.


  70. Maximum Strength TYLENOL Flu Non Drowsiness
    by McNeil Consumer
    Active Ingredients (per softgel):
    • Acetaminophen 500 mg,
    • Pseudoephedrine HCl 30 mg,
    • DXM HBr 15 mg.


  71. Multi-Symptom TYLENOL Cold Complete Formula
    by McNeil Consumer
    Active Ingredients (per tablet/caplet):
    • Acetaminophen 325 mg,
    • Chlorpheniramine Maleate 2 mg,
    • Pseudoephedrine HCl 30 mg,
    • DXM HBr 15 mg.


  72. Multi-Symptom TYLENOL Cold Non-Drowsy
    by McNeil Consumer
    Active Ingredients (per tablet/caplet):
    • Acetaminophen 325 mg,
    • Pseudoephedrine HCl 30 mg,
    • DXM HBr 15 mg.


  73. Multi-Symptom TYLENOL Cold Severe Congestion
    by McNeil Consumer
    Active Ingredients (per tablespoonful/15mL):
    • Guaifenesin 200 mg
    • Acetaminophen 325 mg,
    • Pseudoephedrine HCl 30 mg,
    • DXM HBr 15 mg.


  74. Multi-Symptom TYLENOL Cough Medication
    by McNeil Consumer
    Active Ingredients (per tablespoonful/15mL):
    • Acetaminophen 650 mg,
    • DXM HBr 30 mg.


  75. Multi-Symptom TYLENOL Cough Medication with Decongestant
    by McNeil Consumer
    Active Ingredients (per tablespoonful/15mL):
    • DXM HBr 30 mg,
    • Acetaminophen 650 mg,
    • Pseudoephedrine HCl 60 mg.


  76. TYLENOL Cold Multi-Symptom Hot Medication Liquid Packets
    by McNeil Consumer
    Active Ingredients (per packet):
    • Acetaminophen 650 mg,
    • Chlorpheniramine Maleate 4 mg,
    • Pseudoephedrine Hcl 60 mg,
    • DXM HBr 30 mg.


  77. TYLENOL Cold Medication No Drowsiness Formula Caplets and Gelcaps
    by McNeil Consumer
    Active Ingredients (per caplet/softgel):
    • Acetaminophen 325 mg,
    • Pseudoephedrine HCl 30 mg,
    • DXM HBr 15 mg.


  78. Vicks 44 Cough / Dry Hacking Cough
    by Procter & Gamble
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 15 mg.
    Notes: Some Vick's literature reports dosage as 30 mg per tablespoon. Vicks Product Info.


  79. Vicks 44d Dry Hacking Cough & Head Congestion
    by Procter & Gamble
    Active Ingredients (per tablespoonful/15mL):
    • DXM HBr 30 mg,
    • Pseudoephedrine HCl 60 mg.


  80. Vicks 44 LiquiCaps Cough, Cold & Flu Relief
    by Procter & Gamble
    Active Ingredients (per softgel):
    • DXM HBr 10 mg,
    • Pseudoephedrine HCl 30 mg,
    • Chlorpheniramine Maleate 2 mg,
    • Acetaminophen 250 mg.


  81. Vicks 44 LiquiCaps Non-Drowsy Cough & Cold Relief
    by Procter & Gamble
    Active Ingredients (per softgel):
    • DXM HBr 30 mg,
    • Pseudoephedrine HCl 60 mg.


  82. Vicks 44e
    by Procter & Gamble
    Active Ingredients (per tablespoonful/15mL):
    • DXM HBr 20 mg,
    • Guaifenesin 200 mg.


  83. Vicks 44m Cough, Cold & Flu Relief
    by Procter & Gamble
    Active Ingredients (per teaspoonful/5mL):
    • DXM HBr 7.5 mg,
    • Pseudoephedrine HCl 60 mg,
    • Chlorpheniramine Maleate 4 mg,
    • Acetaminophen 650 mg.


  84. Vicks DayQuil Liquid
    by Procter & Gamble
    Active Ingredients (per fluid ounce):
    • Pseudoephedrine HCl 60 mg,
    • Guaifenesin 200 mg,
    • Acetaminophen 650 mg,
    • DXM HBr 20 mg.


  85. Vicks DayQuil LiquiCaps
    by Procter & Gamble
    Active Ingredients (per softgel):
    • Pseudoephedrine HCl 30 mg,
    • Guaifenesin 100 mg,
    • Acetaminophen 250 mg,
    • DXM HBr 10 mg.


  86. Vicks NyQuil Hot Therapy Adult Nighttime Cold/Flu Hot Liquid Medicine
    by Procter & Gamble
    Active Ingredients (per packet):
    • Doxylamine Succinate 12.5 mg,
    • DXM HBr 30 mg,
    • Acetaminophen 1000 mg,
    • Pseudoephedrine HCl 30 mg.


  87. Vicks NyQuil LiquiCaps
    by Procter & Gamble
    Active Ingredients (per softgel):
    • Doxylamine Succinate 6.25 mg,
    • DXM HBr 10 mg,
    • Acetaminophen 250 mg,
    • Pseudoephedrine HCl 30 mg.


  88. Vicks NyQuil Liquid
    by Procter & Gamble
    Active Ingredients (per fluid ounce):
    • Doxylamine Succinate 12.5 mg,
    • DXM HBr 30 mg,
    • Acetaminophen 1000 mg,
    • Pseudoephedrine HCl 60 mg.


  89. PediaPressin Drops
    by Quintex
    Active Ingredients (per drop):
    • Pseudoephedrine HCl 15 mg,
    • Guaifenesin 50 mg,
    • DXM HBr 5 mg.


  90. Scot-Tussin Sugar-Free DM
    by Scot-Tussin
    Active Ingredients (per teaspoonful/5mL):
    • DXM 15 mg,
    • Chlorpheniramine Maleate 2 mg.
    Notes: This contains pure DXM, not DXM HBr.


  91. Scot-Tussin Sugar-Free Cough Chasers Lozenges
    by Scot-Tussin
    Active Ingredients (per lozenge):
    • DXM 2.5 mg.
    Notes: This contains pure DXM, not DXM HBr.


  92. Suppressin DM Caplets
    by Quintex
    Active Ingredients (per caplet):
    • DXM HBr 15 mg,
    • Guaifenesin 200 mg.
  93. Zicam Cough Mist Max
    by Matrixx Initiatives
    Active Ingredients (per caplet):
    • DXM HBr 6 mg per spray



Additional Notes:
"Athos" reportedly a name brand of DXM-only tablets in Mexico (Nov 2000).


LINKS
Medline Cough/Cold Combinations



CREDITS & COPYRIGHTS
  • 1.61 - Mar 2006 - Erowid.org. Zicam product suggested by sam b and stephen b.
  • 1.6 - Jun 15 2004 - Erowid.org - Many small changes
  • Version 1.5 - Mar 2001 - by Erowid.org. New entries added and some old entries updated. Introduction, Special Warning, and Description of Ingredients added. Entire document html'd.
  • Version 1.0 - Jan 1997 - written by Gravol.
Distribute freely as long as all portions of this text remain together and credit information remains attached.